MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22355
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations "they noticed while loading it onto the wire guide that there were holes that were not completely formed on the pigtail.The device did not make patient contact.The procedure was successfully completed with a 5 fr 12 cm zimmons pancreatic stent.".
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to the section as follows: importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation: 1 x spsof-7-10 of lot number: c1562891 was returned to cirl for evaluation opened in their original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 16th may 2019.The stent was observed to be kinked at the 4th porthole on the tapered end and perforated at both sides.A 0.035 inch wire guide would not pass the kink.There were no issues observed with the portholes.Documents review including ifu review: prior to distribution all spsof-7-10 are subjected to visual and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place in cirl.A review of the manufacturing records for spsof-7-10 of lot number: c1562891 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1562891.: the instructions for use, ifu0055-3 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ ¿care must be exercised when straightening the pigtail curl* in order to avoid kinking or breaking the stent.¿ there is no evidence to suggest that the user did not follow the instructions for use.Root cause review: a definitive root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory and due to limited information.A possible cause of this complaint may be due to kinking of the stent while straightening trying to load it onto the wireguide, stent may then have become perforated with the wireguide as a result of trying to pass the kink.It is assumed that the perforations are the ¿holes that were not completely formed on the pigtail¿.This event has been re-assessed and this report is to notify the fda that this event no longer meets the fda reporting criteria of a malfunction report as per section 803.50 of 21 cfr 803.Complaint is confirmed as the failure was verified in the laboratory.According to the information reported, the incident occurred prior to patient contact.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted as a cancellation report.This event has been re-assessed and this report is to notify the fda that this event no longer meets the fda reporting criteria of a malfunction report as per section 803.50 of 21 cfr 803.This complaint was initially assessed based on the reported event description that there was issue with the size of the sideport's of the device.The device was received for evaluation and no issue existed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington, indiana, 47402-4195.Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.

Brand Name
ZIMMON PANCREATIC STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8615518
Report Number3001845648-2019-00210
Device Sequence Number2074695
Product Code FGE
UDI-Device Identifier00827002223554
UDI-Public(01)00827002223554(17)211127(10)C1562891
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K900923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2021
Device Model NumberG22355
Device Catalogue NumberSPSOF-7-10
Device Lot NumberC1562891
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/14/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/16/2019
Event Location Hospital
Initial Date Received by Manufacturer 05/23/2019
Supplement Date Received by Manufacturer05/23/2019
05/23/2019
04/23/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date06/13/2019
07/11/2019
08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1